MAUDE Adverse Event Report: AVANOS MEDICAL INC. TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 14 F, DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 14 F, DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 227-5
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 07 mar 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to (b)(4), in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the locking system on the thumb valve got stuck (down) in the suction mode and the button had to be pulled out manually.It wouldn't spring out as it should when locking.No injury or medical interventions reported.
 
Additional Manufacturer Narrative
The device history record for lot 30105098 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The entire device was visually inspected for damage, no breakages or damages were seen at the outer portion of the device.The position of the thumb valve was in the upright position when received.The thumb valve was pressed and released multiple times for functional inspection.Each time after release, the thumb valve returned to the upright position.The thumb valve was also inspected if the rotation was possible, multiple times (3 times), the thumb valve was rotated from the unlocked to locked position, and there were no difficulties or issues seen.The samples were also measured for dimensions on the control valve body (cvb) and seal components.An interference was observed between the seal and cvb.The incident was confirmed as reported.A root cause could not be determined.All information reasonably known as of 17 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 14 F, DSE
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16506399
Report Number8030647-2023-00042
Device Sequence Number19658631
Product Code BSY
UDI-Device Identifier00609038989655
UDI-Public00609038989655
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model Number227-5
Device Catalogue NumberN/A
Device Lot Number30105098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown